Butrans Patches?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

danierin
New Member


Date Joined May 2011
Total Posts : 4
   Posted 11/12/2012 8:24 PM (GMT -6)   
So I've recently started with a pain management doctor after my ob/gyn decided that my endometriosis was bad enough to need more chronic pain management. After an initial appointment I came back and he prescribed me Butrans patches and told me to take tylenol for breakthrough pain. I had been taking either Vicodin or Percocet for my pain. I got my first script on friday [11/9] and my pharmacy had to order it, so I didn't actually put it on until today. I haven't had anything besides tylenol since Thursday. I tried calling my doctors office and they said that they don't change medications between appointments and that he doesn't normally pair anything with the Butrans, which I think is interesting because with it being a pain patch don't people normally have breakthrough pain? All I know is that I am definitely uncomfortable and the whole point of me seeing a pain doctor was because things like vicodin weren't working, so why would tylenol? I also understand that the Butrans takes something like 3 days to start working. Ultimately I'm just a little frustrated and confused at what to do. I would call my ob/gyn but I'm on a contract and can't obtain scripts from any other doctor.
Endometriosis, IC, PFD, Epilepsy, Migraines, Bankart repair x3 from MVA.

Medications: Topamax, Buspar, Trazadone, Verapamil, BuTrans. OTC: Tylenol PRN.

Blessedx8
Veteran Member


Date Joined Aug 2008
Total Posts : 3193
   Posted 11/12/2012 8:43 PM (GMT -6)   
Hey,

I'm sorry you are going through extra pain :(

To answer your question - yes, most people w/ CP do have breakthrough pain... and many have meds for BT pain.

I would call the PM office and see if you can get an urgent appt. to talk to them about getting something until the butrans patch kicks in. Let them know that they had to order the med... and you know the patch doesn't kick in for 3 days, etc.

That's really the only option you have at this point... because, like you said, you are under contract w/ the PM doc.

BUT next time you have an appt (if for some reason, they won't see you now) - I'd talk to them about getting something for BT pain. I'm sorry - I'd be mad if I had been taking Vicodin or Percocet... and then was told to use Tylenol for BT pain. Hopefully the patch will work for you - but the doctor should have given you a *back-up* med - just in case it doesn't work.

Maybe others will have different thoughts.... but I hope this works out for you - please update and let us know what you decide to do. Hang in there.

--Tina
Moderator - Chronic Pain Forum

My faith and family sustain me even on my worst days... as well as my wonderful friends here at HW.

Health/Pain Issues - too many to list; feel free to e-mail me or ask on the board. Thanks!

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 11071
   Posted 11/13/2012 2:52 PM (GMT -6)   
Hello and welcome to the forum. I really do not have any thing to add, I think Tina nailed it pretty good. One thing I will add is if you see this dr is not going to be very workable and bend somewhat, then look for another dr. Sometimes we have to search till we find one that fits right. You can get online with your health insurance and look for pain mgt drs in your area. There are 2 kinds, one does procedures & injections only, no scripts, the other does it all.

Keep us posted on how you are doing. Take care....Susie
Moderator, Chronic Pain Forum & Psoriasis Forum

danierin
New Member


Date Joined May 2011
Total Posts : 4
   Posted 11/14/2012 12:00 PM (GMT -6)   
Thank you both for your replies. I'm at day 3 with my patch and starting to feel a little something, mostly nausea and fatigue. I'm hoping that being patient will allow me to feel some relief with the patch, especially since I have been blessed and got them for free [great insurance plus the savings card]. I did talk to my doctor and he is bringing me in, in a few weeks to check my progress but told me to call if I had any problems. Prior to seeing this PM doc I tried to see about 10 different ones but they wouldn't treat my pelvic pain problem, I guess it's not really common. I even called the two university hospitals and one of them was able to treat it but couldn't get me in for two months and the other one couldn't. I am having surgery in about a month so I'm sure they will give me something else for surgical pain then. Who knows. Thanks for the information.
Endometriosis, IC, PFD, Epilepsy, Migraines, Bankart repair x3 from MVA.

Medications: Topamax, Buspar, Trazadone, Verapamil, BuTrans. OTC: Tylenol PRN.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 01, 2014 11:28 PM (GMT -6)
There are a total of 2,185,272 posts in 243,030 threads.
View Active Threads


Who's Online
This forum has 153871 registered members. Please welcome our newest member, ah9907.
306 Guest(s), 8 Registered Member(s) are currently online.  Details
pictureofhealth, journey2health, mikeb2308, JuanMR, stacestar, Plant eater, Girlie, moon61


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer